| Catalog Number |
X834H |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
06/05/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 7/2/2025.H6 component code: g07002 - pending evaluation of returned device this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: * how was the needle piece retrieved? for example, switched to and open procedure, second surgery? * was the needle piece(s) retrieved during the same procedure? * were x-rays taken to locate the needle piece(s)? * were there any patient consequences? * what is the event/procedure date? * please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) * please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.A device has been received, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
Event or Problem Description
It was reported that a patient underwent a promontofixation procedure on an unknown date and suture was used.During the promontofixation, the needle was introduced with the thread into the peritoneal cavity.It was used very little, and upon removal, the needle detached from the thread.The operator withdrew the bare thread without the needle.Active search for the needle in the intraperitoneal cavity: it was quickly found and extracted from the peritoneal cavity.There were no patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # = > (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3, b3 h3 investigation summary: the product was returned to ethicon for evaluation.One needle and one empty winding former that pertained to product code x834 were received for analysis.During the visual inspection of the detached needle, marks at the edge of the swage area probably caused by a surgical instrument could be observed.In addition, it was noticed that there were remnants of the suture in the needle hole.The suture was not returned for analysis.To avoid this kind of damage: grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Additional information was requested, and the following was obtained via: * how was the needle piece retrieved? for example, switched to and open procedure, second surgery? the needle piece was searched intraperitoneal as soon as we found that there was no longer the needle on the thread.It was found by coelio, so there was no need to convert the intervention to laparotomy.* was the needle piece(s) retrieved during the same procedure? yes * were x-rays taken to locate the needle piece(s)? no, not necessary * were there any patient consequences? adverse event reporting in the patient file but no complicated follow-up.* what is the event/procedure date? (b)(6) 2025.